MAUDE Adverse Event Report: SYNTHES BRANDYWINE PSI SD800.440 PEEK IMPLANT; PLATE,CRANIOPLASTY,PREFORMED, NONALTERABLE

SYNTHES BRANDYWINE PSI SD800.440 PEEK IMPLANT; PLATE,CRANIOPLASTY,PREFORMED, NONALTERABLE
Catalog Number SD800.440
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient date of birth and weight are not available for reporting.Device is not expected to be returned for manufacturer review/investigation.Patient code used to capture additional medical/surgical intervention required.Device history records review was completed for part# sd800.440, lot# h049745.Manufacturing location: (b)(4), manufacturing date: feb 26, 2016.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient specific implant (psi) had to be explanted due to infection.Patient will be revised to another patient specific implant (psi), but revision date has not been scheduled yet.This report is for one (1) patient specific implant (psi) sd800.440 peek implant.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received on february 13, 2017 further reporting that the patient underwent hardware explant surgery on (b)(6) 2017 due to infection.A cranial patient specific implant (psi), three (3) titanium straight plates, and six (6) 4 mm titanium self-drilling screws where initially implanted on (b)(6) 2016 and were all removed during the (b)(6) 2017 surgery.The patient will undergo surgery to implant a new psi and associated hardware on an unknown future date.This report is 1 of 10 for (b)(4).

Brand Name
PSI SD800.440 PEEK IMPLANT
Common Device Name
PLATE,CRANIOPLASTY,PREFORMED, NONALTERABLE
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6294191
Report Number2530088-2017-10032
Device Sequence Number543660
Product Code GXN
UDI-Device Identifier10887587065113
UDI-Public(01)10887587065113(10)H049745
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K053199
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSD800.440
Device Lot NumberH049745
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;